Alert archive / Ohio / Flash Flood Warnings in 2017
Flash Flood Warning 35, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jun 5, 2017, 2:54 PM EDT for Scioto County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2017, 2:54 PM EDT (18:54 UTC)
- Expired
- Jun 5, 2017, 6:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Scioto County, OH
The radar
The Cincinnati radar (KILN), 92 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.9 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 355 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1109 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
457 WGUS51 KILN 051854 FFWILN OHC145-052200- /O.NEW.KILN.FF.W.0035.170605T1854Z-170605T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Wilmington OH 254 PM EDT MON JUN 5 2017 The National Weather Service in Wilmington has issued a * Flash Flood Warning for... North central Scioto County in southwestern Ohio... * Until 600 PM EDT. * At 253 PM EDT, radar indicated that a slow moving thunderstorm had produced heavy rain across the warned area. Heavy rain continues to fall with another inch possible in a short amount of time across portions of the area. Runoff from this excessive rainfall will cause flash flooding to occur. * Some locations that will experience flooding include... Portsmouth, New Boston, Rosemount, Lucasville, Clarktown, Mcdermott, Bear Creek and West Portsmouth. PRECAUTIONARY/PREPAREDNESS ACTIONS... Move to higher ground now. Act quickly to protect your life. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. To report flash flooding, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. && LAT...LON 3896 8310 3895 8289 3876 8293 3875 8308 $$ Novak
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 1:49 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 5, 1:49 PM EDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 149 PM EDT Mon Jun 5 2017 .SYNOPSIS... A cold front dropping south across Ohio will be the focus for scattered showers and thunderstorms today. Low pressure in the upper atmosphere will keep a low threat for showers in the forecast Tuesday through Thursday. Drier weather is expected Friday under high pressure. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Convergence along a pre-frontal trough is showing some enhanced cumulus. Despite higher clouds, the area is unstable, so scattered convection is still expected to develop through the afternoon as this convergent axis drops south. Bulk shear is increasing, so some strong to possibly severe cells are not out of the question. Cold front is about 50-75 miles behind the pre-frontal trough. There could be enough convergence along it to pop a few cells in northwest counties as well. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/... Cold front will be near the Ohio River to start, keeping the threat for showers and thunderstorms this evening into tonight, with chances decreasing by Midnight with loss of daytime heating. Front should then accelerate southward out of the area later tonight as mid level flow increases around a deepening upper low to the northeast. This will allow surface high pressure to move toward the area from the northwest. However, the closed upper low is forecast to retrograde back toward Ohio on Tuesday, keeping a few showers in the picture, mainly for northeast counties. Cold advection at the surface and aloft, and associated cloud cover, will result in slightly below normal highs in the low to mid 70s. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... Large elongated mid/upr level low to drop south from the eastern Great Lakes into the upper Ohio Valley at mid week. Mid level s/w expected to rotate around this elongated low Wednesday which will keep a chance of showers in the forecast mainly during the afternoon. The best chance of a showers will occur over the far eastern counties. Under the influence of this low temperatures will be below normal with highs on Wednesday in the upper 60s to around 70. Model solutions trending a little slower and further west with showers, as another s/w rotates around the mid level low. Have low pop chance for a shower in the east Thursday but if this may have to be pushed further west if the westward trend continues. Temperatures are expected to be around 5 degrees below with highs on Thursday in the lower 70s. As the mid level low departs surface ridging will provide a temporary dry period later Thursday into early Friday. Uncertainty increases with model solutions differing on timing of mid level s/w and associated front. Ecmwf is about 6 hours slower than latest GFS soln. Have opted for a blended soln with a chance of thunderstorms developing later in the day Friday and then diminishing Saturday as the system moves off to the southeast. Temperatures look to be closer to normal with highs Friday and Saturday in the upper 70s to lower 80s. Mid level ridge looks to build in toward the end of next weekend providing dry weather and a warming trend. Expect highs next Sunday in the mid and upper 80s. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... Scattered to broken cumulus will occur through the early part of the TAF period. Convergent axis dropping south across the region could result in some thunderstorms, so have kept a 2 hour window of VCTS for the better chance of a storm. Cumulus will dissipate in the evening leaving clear skies overnight into Wednesday. It is not out of the question that some shallow fog could cause temporary visibility restrictions at KLUK late tonight, but it seems more likely that drier air spreading in will limit this potential. Some cumulus will develop late in the TAF period. OUTLOOK...No significant weather expected. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Coniglio NEAR TERM... SHORT TERM...Coniglio LONG TERM...AR AVIATION...
Hazardous weather outlook, Jun 5, 4:57 AM EDT, 9 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 457 AM EDT Mon Jun 5 2017 INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>046- 051>056-060>063-070>072-077-078-060900- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH- Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking-Preble- Montgomery-Greene-Fayette OH-Butler-Warren-Clinton-Hamilton-Clermont- 457 AM EDT Mon Jun 5 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ097>100-OHZ064-065-073-074-079>082-088-060900- Bracken-Robertson-Mason-Lewis-Pickaway-Fairfield-Ross-Hocking-Brown- Highland-Adams-Pike-Scioto- 457 AM EDT Mon Jun 5 2017 This Hazardous Weather Outlook is for Northeast Kentucky, Northern Kentucky, Central Ohio and Southwest Ohio. .DAY ONE...Today and Tonight. Scattered thunderstorms will affect the area today. A few of these storms could become strong to severe with damaging winds and hail the primary threats. In addition, locally heavy rainfall is possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 5, 2:01 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Wilmington OH
201 PM EDT MON JUN 5 2017
OHZ082-088-051845-
Pike OH-Scioto OH-
201 PM EDT MON JUN 5 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PIKE AND
NORTHWESTERN SCIOTO COUNTIES UNTIL 245 PM EDT...
At 201 PM EDT, radar indicated a strong thunderstorm near Lucasville.
This storm was nearly stationary.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Penny size hail...
Very heavy rain...
Locations impacted include...
Clarktown, Lucasville, Rosemount, Wakefield, Stockdale, Bear Creek,
Germany and State Route 335 at State Route 776.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3889 8315 3902 8305 3900 8280 3897 8280
3879 8294
TIME...MOT...LOC 1801Z 297DEG 4KT 3894 8302
NovakSpecial weather statement, Jun 5, 2:43 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Wilmington OH
243 PM EDT MON JUN 5 2017
OHZ088-051915-
Scioto OH-
243 PM EDT MON JUN 5 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SCIOTO COUNTY UNTIL 315
PM EDT...
At 242 PM EDT, radar indicated a strong thunderstorm over Lucasville,
moving southeast at 10 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Portsmouth, New Boston, Rosemount, Clarktown, Lucasville, Mcdermott,
Portsmouth Regional Airport, Minford and West Portsmouth.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3886 8312 3895 8297 3885 8276 3876 8289
3875 8293 3873 8298
TIME...MOT...LOC 1842Z 315DEG 9KT 3887 8297
NovakSpecial weather statement, Jun 5, 2:46 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Wilmington OH
246 PM EDT MON JUN 5 2017
OHZ060-070-051930-
Butler OH-Preble OH-
246 PM EDT MON JUN 5 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PREBLE AND NORTHERN
BUTLER COUNTIES UNTIL 330 PM EDT...
At 246 PM EDT, radar indicated a strong thunderstorm near Camden,
moving southeast at 10 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
One half inch diameter hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Hamilton, Middletown, Monroe, Trenton, South Middletown, Seven Mile,
Williamsdale, Darrtown, New Miami, Somerville, West Elkton,
Jacksonburg and Collinsville.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3966 8458 3960 8448 3959 8448 3959 8447
3951 8434 3936 8461 3956 8475
TIME...MOT...LOC 1846Z 315DEG 9KT 3958 8461
NovakSpecial weather statement, Jun 5, 2:49 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Wilmington OH
249 PM EDT MON JUN 5 2017
INZ058-059-066-OHZ070-051930-
Fayette IN-Union IN-Franklin IN-Butler OH-
249 PM EDT MON JUN 5 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FRANKLIN COUNTY IN
SOUTHEASTERN INDIANA...SOUTHERN UNION...SOUTHEASTERN FAYETTE COUNTIES
IN EAST CENTRAL INDIANA AND WEST CENTRAL BUTLER COUNTIES IN
SOUTHWESTERN OHIO UNTIL 330 PM EDT...
At 249 PM EDT, radar indicated a strong thunderstorm 7 miles south of
Connersville, moving southeast at 10 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Penny size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Brookville, Blooming Grove, Metamora, Laurel, Mount Carmel,
Dunlapsville, Alquina, Charlottesville, Mounds State Recreation Area,
Billingsville, Alpine, Mixersville, Nulltown and Everton.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3954 8524 3963 8512 3956 8485 3945 8476
3933 8506
TIME...MOT...LOC 1849Z 315DEG 9KT 3955 8509
NovakThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 4:30 AM EDT | Areal Flood Advisory | ILN | Hardin, Logan, Union | 3 hr |
| Jun 5, 2:01 PM EDT | Special Weather Statement | ILN | Scioto | 44 min |
| Jun 5, 2:21 PM EDT | Areal Flood Advisory | ILN | Pike, Scioto | 3 hr |
| Jun 5, 2:43 PM EDT | Special Weather Statement | ILN | Scioto | 32 min |
| Jun 5, 2:46 PM EDT | Special Weather Statement | ILN | Butler | 44 min |
| Jun 5, 3:01 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Hamilton | 44 min |
| Jun 5, 3:08 PM EDT | Special Weather Statement | ILN | Clinton, Warren | 52 min |
| Jun 5, 3:18 PM EDT | Special Weather Statement | ILN | Scioto | 27 min |
| Jun 5, 3:23 PM EDT | Areal Flood Advisory | ILN | Ross | 3 hr |
| Jun 5, 3:33 PM EDT | Special Weather Statement | ILN | Mercer | 42 min |
| Jun 5, 3:40 PM EDT | Special Weather Statement | ILN | Hamilton | 35 min |
| Jun 5, 3:47 PM EDT | Flash Flood Warning | ILN | Scioto | 3 hr |
| Jun 5, 3:51 PM EDT | Areal Flood Advisory | ILN | Clinton, Fayette, Highland, Ross, Warren | 3 hr |
| Jun 5, 3:53 PM EDT | Special Weather Statement | ILN | Clermont, Highland | 52 min |
| Jun 5, 3:56 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Mercer | 49 min |
| Jun 5, 3:57 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Highland | 30 min |
| Jun 5, 4:10 PM EDT | Special Weather Statement | ILN | Hamilton | 50 min |
| Jun 5, 4:25 PM EDT | Special Weather Statement | ILN | Pike | 35 min |
| Jun 5, 4:31 PM EDT | Special Weather Statement | ILN | Adams, Brown, Clermont | 44 min |
| Jun 5, 4:33 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Darke, Mercer, Miami, Shelby | 42 min |
| Jun 5, 4:56 PM EDT | Special Weather Statement | ILN | Pike | 49 min |
| Jun 5, 5:10 PM EDT | Special Weather Statement | ILN | Miami | 35 min |
| Jun 5, 5:32 PM EDT | Special Weather Statement | ILN | Scioto | 43 min |
| Jun 5, 5:35 PM EDT | Special Weather Statement | ILN | Montgomery | 25 min |
| Jun 5, 5:54 PM EDT | Special Weather Statement | ILN | Montgomery | 36 min |
| Jun 5, 5:56 PM EDT | Special Weather Statement | ILN | Fayette | 49 min |
| Jun 5, 6:02 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 28 min |
| Jun 5, 6:12 PM EDT | Special Weather Statement | ILN | Hocking | 33 min |
| Jun 5, 6:22 PM EDT | Special Weather Statement | ILN | Greene | 23 min |
| Jun 5, 6:30 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Greene, Montgomery, Warren | 30 min |
| Jun 5, 6:38 PM EDT | Special Weather Statement | ILN | Greene | 52 min |
| Jun 5, 6:41 PM EDT | Special Weather Statement | ILN | Hocking | 34 min |
| Jun 5, 6:55 PM EDT | Special Weather Statement | ILN | Clinton | 35 min |
Nearby
Flash Flood Warnings in Ohio, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.